Alert archive / Illinois / Frost Advisories in 2022
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 26, 2022, 5:03 PM CDT for 5 counties in Missouri; 13 counties in Illinois. It took effect at Apr 27, 2022, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 5:03 PM CDT (22:03 UTC)
- In effect from
- Apr 27, 2022, 12:00 AM CDT
- Expired
- Apr 27, 2022, 6:32 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS73 KLSX 262203 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 503 PM CDT Tue Apr 26 2022 ILZ058>060-064-065-069-070-074-079-099>102-MOZ074-075-084-085-099- 271300- /O.NEW.KLSX.FR.Y.0004.220427T0500Z-220427T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- Including the cities of Cahokia, Sparta, Litchfield, Farmington, Alton, Centralia, Belleville, Salem, Edwardsville, Chester, and Vandalia 503 PM CDT Tue Apr 26 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures dropping into the mid 30s may lead to frost formation at ground level. * WHERE...Portions of south central and southwest Illinois. Portions of southeast Missouri. * WHEN...From Midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kimble
2 follow-up statements
572 WWUS73 KLSX 270833 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 333 AM CDT Wed Apr 27 2022 ILZ058>060-064-065-069-070-074-079-099>102-MOZ074-075-084-085-099- 271300- /O.CON.KLSX.FR.Y.0004.000000T0000Z-220427T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- Including the cities of Cahokia, Sparta, Litchfield, Farmington, Alton, Centralia, Belleville, Salem, Edwardsville, Chester, and Vandalia 333 AM CDT Wed Apr 27 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of south central and southwest Illinois. Portions of southeast Missouri. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Gosselin
861 WWUS73 KLSX 271132 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 632 AM CDT Wed Apr 27 2022 ILZ058>060-064-065-069-070-074-079-099>102-MOZ074-075-084-085-099- 271245- /O.CAN.KLSX.FR.Y.0004.000000T0000Z-220427T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- Including the cities of Cahokia, Sparta, Litchfield, Farmington, Alton, Centralia, Belleville, Salem, Edwardsville, Chester, and Vandalia 632 AM CDT Wed Apr 27 2022 ...FROST ADVISORY IS CANCELLED... Temperatures stayed just warm enough to preclude more widespread frost development. $$ Gosselin
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 26, 2:40 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 26, 2:40 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 240 PM CDT Tue Apr 26 2022 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 235 PM CDT Tue Apr 26 2022 Currently aloft, the CWA is under northwesterly flow on the backside of a trough departing the Middle Mississippi Valley, leading to weak cold air advection over the region. At the surface, an area of high pressure is slowly making its way through the Midwest, and is currently roughly centered over Missouri. These features have allowed for clear skies and below normal temperatures today, and these conditions are expected to continue into tonight. With the clear skies and expected calm winds, radiational cooling will allow for temperatures to drop into the mid to upper 30s for most locations tonight. There is some concern for patchy frost tonight, though the window for this threat will be limited and primarily confined to portions of southeastern Missouri in low-lying areas. Therefore, we will continue to hold off on a frost advisory. Tomorrow, the surface high will shift eastward as subtle upper-level ridging builds into the Midwest. In turn, low-level flow will become increasingly southerly and advect warm air into the CWA, bumping temperatures up to near climatological normals during the afternoon. Elmore .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 235 PM CDT Tue Apr 26 2022 Guidance consensus is that the subtle upper-level ridging will build further into the Midwest, with low-level flow advecting deeper moisture into the region. Thanks to a warm front draped in proximity to the CWA and subtle disturbances riding along the ridge per deterministic guidance, the chance for showers and isolated thunderstorms will overspread the area from west to east Wednesday night into Thursday. This general atmospheric set up will remain in place through Friday, keeping the chance for rain going across the region through the day, though there will likely be plenty of dry time. Through the latter half of Friday and into Saturday, a shortwave will eject out into the Central Plains and move into the Midwest. At the surface, the corresponding low will deepen across the Central Plains and gradually make its way into the Northern Plains and Midwest. Ensemble guidance per WPC Cluster Analysis continues to differ on the exact phasing of this shortwave, leading to uncertainty in the track of the surface low, the movement of the warm front, and timing of a cold FROPA. However, the general thinking based on current guidance is that the warm front will lift northeastward ahead of the advancing cold front on Saturday. Deep-layer shear across the narrow warm sector may top out around 40 kts per ensemble and deterministic guidance, though the limiting factor for strong to severe storm potential will be how much we can destabilize. Ensemble-based probabilities point to as much as 500 J/kg of SBCAPE across southeastern Missouri and southwestern Illinois ahead of the cold front, leading to low confidence in severe weather across the CWA at the moment. Beyond this point in the period, ensemble guidance seems to be split between two camps: one where the shortwave slows and remains in the vicinity of the Middle Mississippi Valley, and one where zonal to southwesterly flow develops over the region. The first solution would likely lead to northwest flow being sustained over the CWA to some degree, translating to cooler and calmer conditions. The second solution would have Saturday's cold front stall somewhere in proximity to the CWA, and when paired with disturbances within the westerly/southwesterly flow aloft, may lead to continuing rain and storm chances. This solution is reflected the current Day 6-8 CIPS extended analog guidance, which shows a majority of GEFS-based analogs having above normal precipitation and heightened severe storm chances. This outcome is by no means guarantied at this lead time, but bears watching. Elmore && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1212 PM CDT Tue Apr 26 2022 Confidence is high in dry and VFR flight conditions prevailing through the forecast period. Generally light northwesterly winds will become lighter and variable this evening as an area of high pressure moves across the region. Overnight into tomorrow, winds will gradually turn to out of the south from west to east as high pressure continues further eastward. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 26, 2:45 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 245 PM CDT Tue Apr 26 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 245 PM CDT Tue Apr 26 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms across parts of the area from Thursday through Saturday evening, and then again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:44 AM CDT | River Flood Warning | LSX | Pike | 14 days |
| Apr 26, 10:44 AM CDT | River Flood Warning | LSX | Marion | 6 days |
| Apr 26, 10:44 AM CDT | River Flood Warning | LSX | Pike | 15 days |
Nearby
Frost Advisories in Illinois, 2022Frost Advisories in Missouri, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.